My brother

My brother has RA and was out on methotrexate injection , 25 mg. He has lost weight andis pretty tired...his wife just told me he forgets things more and more and is just not there when she talks to him. Anyone have any these oroblems and has anyone gotten relief from a better diet? He is also type 1 diabetic. Thanks in advance for feed back ❤️

7 Replies

oldestnewest
  • Oh Yes, I have that been on metho over 5years-things have not change-my Ra doctor told me that this a side affect-but she was not concerned.I have read about this too-I just laugh it off as my husband and kids tease me about it all the time.I keep reading all the time and doing quizzes etc that make my mind think.I have not found any food or vitamins have changed anything.The tiredness goes with it -I take my meds at bedtime I found that helped and I changed from the pills to the needle injection which I give myself and found that stopped the weight loss as it is not as hard on the tummy also I fine I take a childs gravol that helps with the upset stomach you can take regular gravol for adults but it makes me groggy.Hope this helps and your brother feels better soon.Take Care!

  • Hi

    I have been on MTX injections for 3 years now and to be honest apart from the usual side affects i was told about my wife has pointed out to me that some conversations she feels we are having time and time again and she thinks the same that i dont have any short term memory and that sometimes she talks to me and gets the feeling im either not listening or just not taking on board what she is telling me so yes it may well be a side affect i just thought its me being me.

    Hope all works out for your brother

    Good luck

  • I have ra/fibro and cfs and my memory is shot to pieces. I didn't really notice it creeping up on me to be honest as the first few years of having ra i worked and since 2009 i haven't worked and my memory has got worse as i since had fibro and the cfs.It might be a good idea to get your brother to the drs as he ight need some extra help with his meds.xxx

  • There are many things that may be attributed to RA medication, but my firm believe is that most of them stem from a lack of understanding RA and it's effects on us. Tiredness, loss of weight, not being there 100% etc are all quite normal consequences of living with RA. Particularly during the first few months of RA onset. Fatigue due to constant pain, fears, frustration, lack of sleep, feeling alone etc affects the whole body and mind. If your brother hasn't already done so, I would recommend a good look at the NRAS website. There are many very helpful publications that will give him better information and understanding of the processes we go through and how to cope and improve. If the amount of information is too much, he can phone the helpline and they can direct him to the right places. I have lived with RA for eight years and live a full life within the bounds of what is possible and sometimes I do the impossible (hurrah). The medication has always been a blessing for me, never a source of worry. I wish you brother all the very best and hope he keeps in touch.

  • When I came off after being on 25mg methotrexate, my daughter-in-law told me that she had thought that I was suffering from the onset of dementia because of my inattention and lack of short term memory. OK, I'm getting on in years and my memory is not what it was especially for words, but this was something else. I had to write down not only what I needed to do, but when I did it too - several times I paid a bill twice! And once I rang the plumber to his surprise as he was expecting to come the following day and I had forgotten that I had already arranged it (embarrassing!).

    Since I have been off methotrexate (I'm on azathioprine now), it has improved enormously. OK I still have to make my lists, and occasionally forget things, but no more than usual. The enormous brain fog that I had, especially in the two days after the injection, has gone.

    I think it affects different people in different ways. Some people seem absolutely fine on it (I have a friend in the local NRAS group who is working and controlled really well on it), others not.

  • Gosh, I always thought my daughter was teasing me about my memory problems. I've been on mtx for just under a year. I will ask my rheumy about this when I see him next week.

  • My hubby is on 25mg mtx by weekly injection and other related drugs. I have noticed that he has no recall about some of our conversations and he swears blind I never told him such and such!! I never thought it could be linked to his cocktail of drugs but reading the replied it seems to be a common theme. Whoops must stop getting annoyed with him now! And he's always tired bless him. Such powerful drugs and soon to add a biologic drug to the mix! On the plus side for your brother is that hubby is a lot better than he was a year ago. And you adapt your life according too. He's lucky to have a caring sister who has taken the time to log onto this site. Best wishes. Sue 😊

You may also like...